Alert archive / New York / Tornado Warnings in 2024
Tornado Warning 1, NWS New York, NY
NWS New York, NY issued this tornado warning at Aug 9, 2024, 4:35 PM EDT for Orange County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2024, 4:35 PM EDT (20:35 UTC)
- Expired
- Aug 9, 2024, 5:00 PM EDT
- In force
- 25 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Orange County, NY
The radar
The Albany radar (KENX), 130 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:27 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 486 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
010
WFUS51 KOKX 092035
TOROKX
NYC071-092100-
/O.NEW.KOKX.TO.W.0001.240809T2035Z-240809T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New York NY
435 PM EDT Fri Aug 9 2024
The National Weather Service in Upton NY has issued a
* Tornado Warning for...
Central Orange County in southeastern New York...
* Until 500 PM EDT.
* At 435 PM EDT, a severe thunderstorm capable of producing a tornado
was located near High Point, or near Matamoras, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Unionville around 440 PM EDT.
Middletown and Howells around 455 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 4150 7462 4150 7448 4155 7444 4156 7442
4145 7417 4126 7449 4135 7469
TIME...MOT...LOC 2035Z 222DEG 39KT 4127 7466
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
JT1 follow-up statement
288
WWUS51 KOKX 092057
SVSOKX
Severe Weather Statement
National Weather Service New York NY
457 PM EDT Fri Aug 9 2024
NYC071-092107-
/O.EXP.KOKX.TO.W.0001.000000T0000Z-240809T2100Z/
Orange NY-
457 PM EDT Fri Aug 9 2024
...THE TORNADO WARNING FOR CENTRAL ORANGE COUNTY WILL EXPIRE AT 500
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
New York.
&&
LAT...LON 4150 7462 4150 7448 4155 7444 4156 7442
4145 7417 4126 7449 4135 7469
TIME...MOT...LOC 2057Z 222DEG 39KT 4144 7446
$$
JTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Aug 9, 4:24 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 9, 4:24 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service New York NY
424 PM EDT Fri Aug 9 2024
.SYNOPSIS...
A cold front moves through late tonight into early Saturday
morning. High pressure off to the west builds in for Saturday
into Saturday night. A weak front moves offshore on Sunday,
allowing high pressure to build in west of the area through next
week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Tornado Watch 617 which includes Orange County, Rockland,
Putnam, and Westchester in New York, and Essex, Union, Bergen,
and Passaic counties in NJ, remains in effect until 10 pm
tonight.
Main line of showers and thunderstorms will continue to push
through the forecast area tonight in association with a cold
front. The cold front is expected to move offshore around
daybreak Saturday or a couple of hours thereafter. South to
north warm conveyor belt bands of tropical showers continue to
develop across the area the Lower Hudson Valley, NE NJ, and
southern CT. However, these are expected to push eastward
through the night, again as the cold front pushes through. With
moderate instability, and high helicity, this could result in
mini supercells this evening. Best chance is across the watch
area across NE NJ and the Lower Hudson Valley.
The trend of a faster system and less rainfall continues. We
are now looking at about a quarter to a half inch across NYC
and LI, with amounts of 1 to possibly 1.5 inches to the north
and west. Western portions of Orange County NY and western
Passaic could see amounts closer to 1.5 inches. Thus, localized
higher amounts are possible, but storms will track quickly
south to north along the front and pre-frontal trough, which
will also be steadily moving east. WPC has areas north and west
of NYC in slight risk for excessive rainfall, with a marginal
risk to the east. But again, the quick moving nature of these
storms will likely preclude scattered instances flash flooding.
While the most likely result will be urban and poor drainage
flooding, isolated instances of flash flooding cannot be ruled
out.
As for the severe weather threat, this is very much a tropical
airmass with skinny CAPE (mainly 500-1000 J/KG) and increasing
deep-layer shear. Hodographs across the area show helicity
values increasing to 200-300+ m2/s2 early this evening across
the Lower Hudson Valley and NE NJ, with lower values to the east
(mainly due to weaker shear vectors and smaller hodographs
areas). Thus, there is a local threat for brief tornadoes with
mini supercell development (low-topped convection). Latest CAMs
do show weakening of the convection as it works toward coastal
area tonight, partly due to the weaker shear and decreasing
instability.
There Wind Advisory continues across coastal and SW CT, NYC,
Long Island, northeast NJ, and the Lower Hudson Valley. With
mixed layer winds showing the potential of mixing down 40 kt (46
mph) gusts to the surface this afternoon into this evening.
This is mainly due to scattered reports of downed trees across
these areas, likely in association with the higher winds aloft
being brought down with convection over areas where the soil is
saturated. The ending time for Wind Advisory for the coastal
areas has been shortened to 2 am as the LLJ is expected to push
east by around this time.
It will be warm and muggy with temperatures in the upper 70s to
lower 80s with dew points well into the 70s. In fact, there
are heat indices around 90 at the coast this afternoon.
Overnight lows will be in the upper 60s to lower 70s with some
drier air arriving behind the front late.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
A westerly flow on Saturday will bring in a significantly drier
air mass into the region. Cold advection lags behind the front
and the airmass should heat up nicely into the lower and mid
80s. Dew points will be falling through the 60s. Dry conditions
with seasonable temperatures will be on tap for Saturday night.
Lows Saturday night will be near normal, ranging from the upper
50s inland, to the upper 60s along the coast and into NYC. Dew
points should fall into the upper 50s to lower 60s, possibly
lower as models typically do not handle the influx of drier air
too well.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
A weak boundary over the region will pass out to sea on Sun as an
upr low reaches QC. The airmass will be moisture starved, so no pcpn
is expected on Sun.
The upr trof will leave suppressed heights across the region thru the
week. Moisture remains limited however, so only some isold aftn
shwrs/tstms modeled across the interior at times. Pops were kept at
slight chance, with the NBM timing followed.
Return flow from the ocean on Fri may add some upslope component and
allow for better coverage of shwrs, but this far out the prob
remains low at only 20-25 percent.
The NBM seemed reasonable for temps thru the extended, with some
cooler temps possible on Fri due to the onshore flow. In general,
low humidity thru the period, with an uptick on Fri.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A strong cold approaches this afternoon and moves across later this
evening northwest and passes east early Saturday morning.
MVFR ceilings across the region may briefly be IFR, especially
along the coast and later this afternoon., however, low
confidence in flight categories and timing. As a line of
showers and thunderstorms move into the terminals late afternoon
into this evening with IFR conditions likely. After the main
band of showers and thunderstorms a few shower may in in the
area into late tonight with mainly MVFR, and possibly becoming
VFR before the showers end. Gradual improving conditions are
expected late tonight into early Saturday morning as the showers
end. Then VFR Saturday.
S to SE winds 15-25 kt with gusts 30-40 kt, strongest near the
coast, a few occasional gusts 40-45 kt. Winds should begin
weakening this evening once the front passes and wind direction
shifts to the SW to W. The timing of this shift and weakening
may be off by 1-3 hours in the TAF. Winds become W-WNW early
Saturday morning.
LLWS 45 to 55kt into early this evening ends quickly west to
east late evening into the overnight.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Low confidence flight category forecast into this evening with
amendments expected, with ceilings mostly MVFR.
Moderate confidence with the timing of main band of showers and
embedded thunderstorms late afternoon into this evening.
Peak gusts 40-45 kt possible 18-00Z.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
Saturday-Wednesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Gales are up for all waters today into tonight. Gales could
come down sooner tonight with an inversion setting up and the
LLJ passing to the east. Seas on the ocean will build to 8 to
10 ft by this evening, with 3 to 6 ft across Long Island Sound.
Seas diminish late tonight but should remain above 5 ft on the
ocean waters for much of Saturday morning, then slowly diminish
to below 5 ft through Saturday night. Once the Gale Warning
ends Small Craft Advisories will likely be needed late tonight
on the non ocean waters, and on the ocean into Saturday night as
seas remain elevated.
Winds and seas are expected to subside blw sca lvls on Sun, and
remain blw criteria through at least Thu with high pres W of the
waters.
&&
.HYDROLOGY...
Isolated flash flooding will be possible tonight. Rainfall
rates of 1 inch per hour during the heaviest rain is likely,
with rates as high as 1.5 inches per hour in localized areas.
The best chance to see these higher hourly rates will be across
the Lower Hudson Valley. Rapid responding small stream flooding
and urban/poor drainage flooding will the likely outcome given antecedent
rains/saturated grounds. The overall chances for flooding is
lower across the entire forecast area, but the highest chances
are across New Jersey, into the lower Hudson Valley where WPC
maintains a slight risk of flash flooding. The remainder of the
area is in a marginal risk for flash flooding Rainfall amounts
will range from around a quarter to half an inch across LI and
the NYC metro (downward trend), to 1 to 1.5 inches north and
west.
There are no hydrologic concerns from Sun-Fri.
&&
.TIDES/COASTAL FLOODING...
There is a high risk for rip currents today through Saturday
evening as breaking surf builds to 5 to 11 feet by mid to late
afternoon and remains at least 7 feet into midday Saturday. A
high surf advisory remains in effect from noon EDT today through
noon EDT Saturday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 11 PM EDT this evening for CTZ005.
Wind Advisory until 2 AM EDT Saturday for CTZ009>012.
NY...Wind Advisory until 11 PM EDT this evening for NYZ067>075-176-
178.
Wind Advisory until 2 AM EDT Saturday for NYZ078>081-177-179.
High Risk for Rip Currents through Saturday evening for NYZ075-080-
081-178-179.
High Surf Advisory until noon EDT Saturday for NYZ075-080-081-
178-179.
NJ...Wind Advisory until 11 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 6 AM EDT Saturday for ANZ331-332-335-340-
345-350-353-355.
Gale Warning until 2 AM EDT Saturday for ANZ338.
&&
SYNOPSIS...JMC/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...JMC
AVIATION...MET
MARINE...JMC/JP
HYDROLOGY...JMC/JP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 9, 3:30 PM EDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service New York NY 330 PM EDT Fri Aug 9 2024 NJZ002-004-103>108-NYZ067>071-101930- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- 330 PM EDT Fri Aug 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TORNADO WATCH 617 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. There is the potential for isolated to scattered instances of flash flooding late this afternoon into tonight, along with urban and poor drainage flooding. In addition, there slight risk for severe weather for the area, with the primary threat being damaging winds with a localized tornado threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-NJZ006-NYZ072>074-176-101930- Northern Fairfield-Hudson-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northern Queens- 330 PM EDT Fri Aug 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is the potential for isolated instances of flash flooding late this afternoon into tonight, along with urban and poor drainage flooding. In addition, there is a marginal to slight risk for severe weather for the area, with the primary threat being damaging winds with a localized tornado threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009>012-NYZ078-079-177-101930- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Northwest Suffolk-Northeast Suffolk- Northern Nassau- 330 PM EDT Fri Aug 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is the potential for isolated instances of flash flooding late this afternoon into tonight, along with urban and poor drainage flooding. In addition, there is a marginal risk for severe weather for the area, with the primary threat being damaging winds with a localized tornado threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-101930- Northern New Haven-Northern Middlesex-Northern New London- 330 PM EDT Fri Aug 9 2024 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-101930- Kings (Brooklyn)-Southern Queens- 330 PM EDT Fri Aug 9 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. High Rip Current Risk. High Surf Advisory. There is the potential for isolated instances of flash flooding late this afternoon into tonight, along with urban and poor drainage flooding. In addition, there is a marginal to slight risk for severe weather for the area, with the primary threat being damaging winds with a localized tornado threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-081-179-101930- Southwest Suffolk-Southeast Suffolk-Southern Nassau- 330 PM EDT Fri Aug 9 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. High Rip Current Risk. High Surf Advisory. There is the potential for isolated instances of flash flooding late this afternoon into tonight, along with urban and poor drainage flooding. In addition, there is a marginal risk for severe weather for the area, with the primary threat being damaging winds with a localized tornado threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-355-101930- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 330 PM EDT Fri Aug 9 2024 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-101930- New York Harbor- 330 PM EDT Fri Aug 9 2024 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Aug 9, 3:16 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
316 PM EDT Fri Aug 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM Non-Tstm Wnd Dmg 1 WSW Ridgewood 40.98N 74.13W
08/09/2024 Bergen NJ Trained Spotter
Tree down with wires down, power knocked out
to neighboring houses.
&&Local storm report, Aug 9, 3:44 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
344 PM EDT Fri Aug 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Non-Tstm Wnd Dmg Croton-on-Hudson 41.20N 73.89W
08/09/2024 Westchester NY Emergency Mngr
large tree limbs and branches down, occurred
between 12PM and 1PM, one down on Rt 129 in
area of Dailey Dr, road remains closed at
this time.
0220 PM Non-Tstm Wnd Dmg 1 E Fresh Meadows 40.73N 73.76W
08/09/2024 Queens NY Trained Spotter
downed tree limbs, 2 inch diameter, 6 foot
length.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:49 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 116 min |
| Aug 9, 5:04 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 116 min |
Nearby
Tornado Warnings in New York, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.